Format

Send to

Choose Destination
Rev Med Chil. 1999 Dec;127(12):1487-91.

[Hepatotoxicity by amoxicillin/clavulanic acid: case report].

[Article in Spanish]

Author information

1
Departamento de Gastroenterología, Facultad de Medicina, Pontificia Universidad Católica de Chile.

Abstract

We report a 72 years old diabetic male that, after the use of combined amoxicillin-clavulanic acid, developed pruritus and jaundice. Liver function tests showed serum total bilirubin of 4.3 mg/dL aspartate aminotransferase 140 U/l (normal < 35 U/L), alanine aminotransferase 470 U/L (normal < 40) and alkaline phosphatases of 400 U/L (normal < 100). Serology for hepatitis A, B and C viruses was negative, ERCP showed a normal biliary tree and liver biopsy disclosed a cholestatic hepatitis. Ursodeoxycholic was started to relieve pruritus. Liver function tests improved shortly thereafter, suggesting that this drug may be useful in the treatment of drug induced cholestasis.

PMID:
10835757
[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center